It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board

  • Do Not Take Lipitor!!!

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 11-06-2006, 05:10 PM   #16
    Imacarbuff
    Senior Member
    (male)
     
    Imacarbuff's Avatar
     
    Join Date: May 2005
    Posts: 194
    Imacarbuff HB User
    Re: Do Not Take Lipitor!!!

    I agree. I took Lipitor for a few years before the problems came. Muscle aches, legs, back and arms. Now, almost a year later...my legs are much, much better...as are my arms. But, my back continues to ache whenever I do just a little more than usual...or carry something for an extended distance.
    I still take 100 mg of CO Q10....and hope for the best. Good Luck.

     
    Sponsors Lightbulb
       
    Old 11-06-2006, 07:11 PM   #17
    clerky96
    Junior Member
    (female)
     
    clerky96's Avatar
     
    Join Date: Apr 2005
    Posts: 24
    clerky96 HB User
    Re: Do Not Take Lipitor!!!

    I, too, take 100mg of CQ10 per day. I am hopeful that eventually I will have a full recovery. If not, I can live with the way I am not. I'd much rather be the way that I was before I took the Lipitor, but if that never happens I will survive.

    Last edited by clerky96; 11-06-2006 at 07:11 PM.

     
    Old 11-07-2006, 01:10 AM   #18
    Cymraes
    Newbie
    (female)
     
    Cymraes's Avatar
     
    Join Date: Sep 2006
    Location: wales
    Posts: 3
    Cymraes HB User
    Re: Do Not Take Lipitor!!!

    my husband is on 80mg Lipitor daily (from the cardiologist) and is extremely worried after reading this thread. He was put on this high dose after a heart attack and bypass op. Do these muscle problems apply only to Lipitor? I am taking Simvastatin.

     
    Old 11-07-2006, 09:35 PM   #19
    NHone
    Senior Veteran
    (male)
     
    NHone's Avatar
     
    Join Date: May 2004
    Posts: 1,067
    NHone HB User
    Re: Do Not Take Lipitor!!!

    Those problems apply to all cholesterol lowering medications. In fact a study showed that giving Lipitor after a heart attack increased the risk for another heart attack.

     
    Old 11-08-2006, 09:27 AM   #20
    hypatia
    Inactive
    (female)
     
    Join Date: Mar 2006
    Location: Ft. Collins, CO
    Posts: 347
    hypatia HB Userhypatia HB User
    Re: Do Not Take Lipitor!!!

    Please cite the study that proves giving Lipitor increases the risk for another heart attack...

     
    Old 11-08-2006, 11:02 AM   #21
    grinchydizz
    Member
    (female)
     
    grinchydizz's Avatar
     
    Join Date: May 2006
    Posts: 72
    grinchydizz HB User
    Re: Do Not Take Lipitor!!!

    I noticed that after I started taking my medicine, its a generic, prevastatin, that I had muscle weekness, felt like I was walking in water, and I would have bad mucle tightness in my back. I was only on the medicine for a short time before I started noticing the symptoms, but I was also on ddavp, norvasc, so I really didnt know which one was causing the symptoms. I stopped them all, the muscle aches and weakness went away, but my high blood pressure is back. my bad cholesterol was 289, so my doctor said its very important to take the meds, but after the side effects, and reading this, I wonder what I should do. Is there a safer medicine for cholestorol?

     
    Old 11-08-2006, 11:44 AM   #22
    HettK
    Junior Member
    (male)
     
    HettK's Avatar
     
    Join Date: Nov 2006
    Location: Hutch
    Posts: 22
    HettK HB User
    Re: Do Not Take Lipitor!!!

    Quote:
    Originally Posted by texasbart
    My husband (59 yr old) has been on Lipitor for about 2 years--not because he needed it but doctor said everyone should take it. His cholesterol is excellent and he is in very good shape. Goes to the gym every other day. Walks 3-4 miles every other day. 3 weeks ago he started feeling shaky and weakness in his legs. He started having flu like symptoms. I tried to get him to go to the doctor but he is a stubborn man. He got so shaky and weak that he was afraid to even go outside to get the paper because he was afraid he would fall. He did not set foot out of the house for 2 weeks before I insisted he go to the doctor. I took him to the doc and he had to hold on to me to walk. In the docs office it took the doc and me to get him up from the chair to the exam table. He did a blood test and a few days later the doc left a message for him to stop taking Lipitor and to come in right away. The blood test revealed that Lipitor was breaking down his muscles and that the liver was of concern. He will have an ultrasound on his liver tomorrow. Since going off Lipitor, he is feeling alot better but not 100%. I don't know if he ever will. This is a dangerous drug that doctors are pushing. They consider it a wonder drug and for some it could be. But if you don't need it in the first place, DO NOT take it. The doc that prescribed it in the first place has just retired so we have a new doctor.
    Yea, some wonder drug eh... On the plus side their are natural alternatives that are just as effective and wont do a complete wreck on your
    husband's body.

     
    Old 11-08-2006, 11:55 AM   #23
    HettK
    Junior Member
    (male)
     
    HettK's Avatar
     
    Join Date: Nov 2006
    Location: Hutch
    Posts: 22
    HettK HB User
    Re: Do Not Take Lipitor!!!

    Quote:
    Originally Posted by grinchydizz
    I noticed that after I started taking my medicine, its a generic, prevastatin, that I had muscle weekness, felt like I was walking in water, and I would have bad mucle tightness in my back. I was only on the medicine for a short time before I started noticing the symptoms, but I was also on ddavp, norvasc, so I really didnt know which one was causing the symptoms. I stopped them all, the muscle aches and weakness went away, but my high blood pressure is back. my bad cholesterol was 289, so my doctor said its very important to take the meds, but after the side effects, and reading this, I wonder what I should do. Is there a safer medicine for cholestorol?
    Heres a couple suggestions
    -------------------
    Flaxseed on the order of 20-30 + grams daily (what the research used) signifigantly improved a variety of cholesterol values in a positive manner
    Other advide that would be of benefit to you would the avoidance of sugar (in particuarly refined sugars such as High Fructose Corn Syrup), Trans Fatty Acids, and artificial sweeteners.
    Be sure to drink plenty of pure clean water (80+ ozs a day EVERY day at minimum, and I mean 80 + oz's of water and water alone)

    If its permissible, Ill put in the link from Pubmed to the abstract of the study and its findings on flaxseed

    Last edited by HettK; 11-08-2006 at 11:57 AM.

     
    Old 11-09-2006, 01:39 PM   #24
    HettK
    Junior Member
    (male)
     
    HettK's Avatar
     
    Join Date: Nov 2006
    Location: Hutch
    Posts: 22
    HettK HB User
    Re: Do Not Take Lipitor!!!

    Quote:
    Originally Posted by janeslk
    I can't believe a doctor would prescribe this just two years ago to a person with normal cholesterol. I would be so angry. I do know one doctor told a friend of ours that he wished they would put it in the nation's water supply so I shouldn't be surprised. I hope your husband makes a full recovery.

    My husband also had a bad reaction when his Lipitor was increased--flu-like symtoms, could barely move, etc. He is fine now.

    Jane
    Whoever the doctor that wishes statin drugs could be put in the nations water supply is simply DELUSIONAL, it is a DRUG and it has shown to have SERIOUS side effects! Anyone who would even consider such a suggestion needs some serious mental therapy!

    Its funny how every few years the normal ranges of "healthy" values of a variety of VS seem to go down. People its not based off science, its based off of the pharmacueticals quest for more profits. The more people that fall into the "unhealthy" range means the more potential suckers err I mean patients can be targets for the medication for the given problem.

     
    Old 11-09-2006, 06:33 PM   #25
    vipergg22
    Inactive
     
    Join Date: Feb 2002
    Location: Rochester
    Posts: 223
    vipergg22 HB User
    Re: Do Not Take Lipitor!!!

    Quote:
    Originally Posted by HettK
    Whoever the doctor that wishes statin drugs could be put in the nations water supply is simply DELUSIONAL, it is a DRUG and it has shown to have SERIOUS side effects! Anyone who would even consider such a suggestion needs some serious mental therapy!

    Its funny how every few years the normal ranges of "healthy" values of a variety of VS seem to go down. People its not based off science, its based off of the pharmacueticals quest for more profits. The more people that fall into the "unhealthy" range means the more potential suckers err I mean patients can be targets for the medication for the given problem.
    Then they can sell you drugs for all the pain and side effects these so cholesterol wonder drugs do .

     
    Closed Thread




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 02:35 AM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!